# SDR 98ZZZX839

- Difficulty date: February 9, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-28
- System (JASC): 2842 · Fuel Quantity Sensor
- Part: Sender
- Part number: 6810102
- Condition: Failed
- Location: Rt Fuel Tank
- Component: Stwarner
- Stage of operation: NR
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

SUDDENLY, RT FUEL TANK INDICATED TOTALLY EMPTY.  FLIGHT WAS TERMINATED AND FUEL QUANTITY VISUALLY VERIFIED AS NEARLY ONE-HALF FULL.  TANK WAS TOPPED OFF AND STILL INDICATED BONE DRY.  MECHANICS TESTED GAUGE WITH A VARIABLE RESISTOR INSERTED IN GROUND CIRCUIT AND GAUGE INDICATED AS SPECIFIED IN ACFT MM.  THEN, WHEN FUEL TANK REMOVED, DISCOVERED THE FLOAT HAD WORN THROUGH AND FALLEN OFF OF THE SENDING UNIT ARM, WHICH, OF COURSE, ACTED JUST AS IT WOULD IF THE FLOAT WAS AT A LEVEL NEAR THE BOTTOM OF THE TANK, IT INDICATED AN EMPTY TANK.  FLOAT RE-ATTACHED TO THE SENDER'S ARM AND OPERATES AS  ADVERTISED ONCE AGAIN.
